Alert archive / Arkansas / Flash Flood Warnings in 2015

Flash Flood Warning 69, NWS Memphis, TN

July 3, 2015Lawrence County, Arkansas

NWS Memphis, TN issued this flash flood warning at Jul 3, 2015, 1:49 PM CDT for Lawrence County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2015, 1:49 PM CDT (18:49 UTC)
Expired
Jul 3, 2015, 4:45 PM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

County Lawrence County, AR

The radar

The Memphis radar (KNQA), 123 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 6.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2015-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2015-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1171 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
937 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

449 
WGUS54 KMEG 031849
FFWMEG
ARC075-032145-
/O.NEW.KMEG.FF.W.0069.150703T1849Z-150703T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
149 PM CDT FRI JUL 3 2015

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN LAWRENCE COUNTY IN EASTERN ARKANSAS...

* UNTIL 445 PM CDT

* AT 149 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAIN HAS
  OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL PRODUCE
  AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT HOUR.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HOXIE...LAKE CHARLES STATE PARK...STRAWBERRY...LYNN...ALICIA...
  MINTURN...SEDGWICK...SMITHVILLE...CALVIN...STRANGERS HOME...
  EATON...CLOVER BEND...COFFMAN...DRIFTWOOD...ARBOR GROVE AND
  LAURATOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3610 9135 3602 9084 3599 9086 3599 9085
      3596 9085 3595 9086 3592 9086 3592 9087
      3589 9087 3589 9136

$$
1 follow-up statement
117 
WGUS74 KMEG 032130
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
430 PM CDT FRI JUL 3 2015

ARC075-032139-
/O.CAN.KMEG.FF.W.0069.000000T0000Z-150703T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE AR-
430 PM CDT FRI JUL 3 2015

...THE FLASH FLOOD WARNING FOR SOUTHERN LAWRENCE COUNTY IS
CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 3610 9135 3602 9084 3599 9086 3599 9085
      3596 9085 3595 9086 3592 9086 3592 9087
      3589 9087 3589 9136

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 12:22 PM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jul 3, 12:22 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1222 PM CDT FRI JUL 3 2015

.DISCUSSION...
UPDATED FOR 18Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 951 AM CDT FRI JUL 3 2015/

UPDATE...
UPDATED TO LOWER HIGH TEMPERATURES AND INCREASE AFTERNOON POPS.

DISCUSSION...

SIGNIFICANT RAINFALL AND CLOUD COVER THROUGHOUT THE DAY WILL KEEP
HIGH TEMPERATURES IN THE UPPER 70S...TO MAYBE THE LOW 80S TODAY.
SO LOWERED FORECAST HIGHS ACCORDINGLY. SECOND COMPLEX OF STORMS
NOW MOVING INTO THE SOUTHWESTERN DELTA COUNTIES AND EXTENDS WEST
OF LITTLE ROCK. THIS AREA OF RAIN WILL SLIDE EAST OVER ALREADY
WELL SATURATED GROUND IN NORTH MISSISSIPPI PRODUCING AN
ADDITIONAL RAINFALL OF UP TO 5 INCHES. AS A RESULT HAVE INCREASED
AFTERNOON POPS IN THE FFA...AND LOWERED THEM SLIGHTLY ACROSS THE
FAR NORTH WHERE ACTIVITY WILL BE MORE SCATTERED.

JAB

&&

.PREV DISCUSSION... /ISSUED 404 AM CDT FRI JUL 3 2015/

DISCUSSION...
THE RECENT WET PATTERN WILL CONTINUE TODAY...COURTESY OF AN
UNSEASONAL UPPER LEVEL LONGWAVE TROF OVER THE MS RIVER VALLEY.

EARLY MORNING GOES WATER VAPOR IMAGERY SHOWED A SHORTWAVE TROF
CENTERED OVER IOWA. THIS FEATURE WILL DEAMPLIFY AND LIFT EAST TO
THE SOUTHERN GREAT LAKES TODAY...WHILE A POSITIVELY TILTED MID LEVEL
TROF AXIS DROPS THROUGH THE LOWER AND MIDDLE MS RIVER VALLEYS.
THIS MIDLEVEL TROF AXIS WILL AID IN AIRMASS DESTABILIZATION OVER
THE MIDSOUTH TODAY...AHEAD OF AN APPROACHING SURFACE COLD FRONT.
BY LATE THIS EVENING... THE COLD FRONT WILL LIKELY EXTEND ALONG
THE I40 CORRIDOR...WITH GREATEST RAIN CHANCES OCCURING ALONG AND
SOUTH OF THE FRONT.

SATURDAY WILL MARK THE BEGINNING OF WEAKENING FLOW ALOFT...AS THE
SOUTHERN EXTENSION OF THE POSITIVELY TILTED TROF IS SEPARATED
FROM ITS NORTHERN BRANCH COMPONENT. DAYTIME CONVECTIVE INHIBITION
WILL REMAIN WEAK...ESPECIALLY OVER NORTH MS...IN IN THE VICINITY
OF THE UPPER TROF AXIS.

UPPER LEVEL HEIGHTS WILL GRADUALLY BUILD DURING THE EARLY PART OF
NEXT WEEK...BUT STILL REMAIN BELOW CLIMATOLOGICAL NORMS. GFS PROGS
PRECIPITABLE WATER VALUES NEAR 2 INCHES...WITH WEAK DAYTIME
CONVECTIVE INHIBITION. DAYTIME TEMPS WILL LIKELY WARM TO A FEW
DEGREES SHY OF NORMAL BY MIDWEEK...BUT WILL BE LOCALLY AFFECTED
BY SCATTERED AFTERNOON THUNDERSTORMS.

PWB

&&

.AVIATION...
18Z TAF CYCLE

VERY ACTIVE TAF PERIOD WITH MULTIPLE ROUNDS OF SHOWERS AND
T-STORMS. HEAVIEST ACTIVITY WILL PRODUCE TEMPORARY IFR
CONDITIONS...AND POSSIBLY BRIEF LIFR VSBY. LATER TONIGHT OUTSIDE
OF STORMS STRATUS IS EXPECTED TO FORM WITH BORDERLINE LIFR/IFR
CIGS. NOT ANTICIPATING MUCH IMPROVEMENT WITH CONDITIONS BEFORE
04/18Z. WINDS WILL BE SOUTH TO SOUTHWEST AT 5 TO 10 KTS...WITH
POTENTIAL GUSTS UP TO 20 KTS IN T-STORMS. WINDS WILL BEGIN TO
SWING NORTH TO NORTHEAST AT JBR LATE.

JAB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR CRITTENDEN-CROSS-
     LEE AR-PHILLIPS-ST. FRANCIS.

MO...NONE.
MS...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR FAYETTE-HARDEMAN-
     HARDIN-MCNAIRY-SHELBY.

&&
Hazardous weather outlook, Jul 3, 1:39 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
139 PM CDT FRI JUL 3 2015

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-042045-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
139 PM CDT FRI JUL 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE MIDSOUTH. WIDESPREAD
RAINFALL AMOUNTS OF 5 TO 8 INCHES...WITH LOCALLY HIGHER AMOUNTS
ARE ANTICIPATED.

THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS TODAY...LOCALLY
HEAVY RAINFALL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FLASH FLOOD WATCH IS IN EFFECT THROUGH EARLY SATURDAY EVENING
FOR THE ENTIRE MIDSOUTH.

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE SATURDAY... MAINLY
SOUTH OF INTERSTATE 40. STRONG WINDS AND LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY OVER THE ENTIRE MIDSOUTH.
PLEASE REPORT FLASH FLOODING OR SEVERE WEATHER TO THE NWS OFFICE
IN MEMPHIS...YOUR COUNTY EMERGENCY MANAGEMENT OFFICE...OR YOUR
LOCAL LAW ENFORCEMENT PERSONNEL.

JAB

In the hours before

Local storm report, Jul 3, 11:40 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1140 AM CDT FRI JUL 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     FLASH FLOOD      NEW ALBANY              34.49N 89.02W
07/03/2015                   UNION              MS   EMERGENCY MNGR

            MULTIPLE ROADS CLOSED ACROSS THE COUNTY. CR115, CR45,
            CR51, HIGHWAY 178, CR238, CR16, CR180, CR180. COUNTY ROAD
            238 IS COMPLETELY CLOSED AND LIKELY WASHED OUT IN AREAS.

&&

AJC
Local storm report, Jul 3, 11:48 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1148 AM CDT FRI JUL 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLASH FLOOD      1 SW PONTOTOC           34.24N 89.02W
07/03/2015                   PONTOTOC           MS   PUBLIC

            FLOODED UNDER TANGLEFOOT BRIDGE NEAR PIGGLY WIGGLY.

&&

AJC
Local storm report, Jul 3, 11:49 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1149 AM CDT FRI JUL 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 AM     TSTM WND DMG     2 S POPE                34.18N 89.95W
07/03/2015                   PANOLA             MS   EMERGENCY MNGR

            MULTIPLE TREES DOWN ON US HIGHWAY 51 SOUTH OF POPE. TIME
            IS RADAR ESTIMATED.

0715 AM     FLASH FLOOD      TUPELO                  34.26N 88.73W
07/03/2015                   LEE                MS   EMERGENCY MNGR

            INTERSECTION OF JEFFERSON ST. AND BROADWAY WAS CLOSED DUE
            TO HIGH WATER.

0825 AM     HEAVY RAIN       OLIVE BRANCH            34.95N 89.83W
07/03/2015  M3.40 INCH       DESOTO             MS   NWS EMPLOYEE

            RAINFALL SINCE 6AM.

0858 AM     FLASH FLOOD      3 SE HORN LAKE          34.93N 90.00W
07/03/2015                   DESOTO             MS   TRAINED SPOTTER

            MINOR STREET FLOODING OCCURRING. 3.13 INCHES SINCE 550
            AM.

0900 AM     HEAVY RAIN       7 S HOLLY SPRINGS       34.67N 89.44W
07/03/2015  M5.00 INCH       MARSHALL           MS   PUBLIC

            STORM TOTAL THROUGH 9AM CDT.

0900 AM     HEAVY RAIN       NEW ALBANY              34.49N 89.02W
07/03/2015  M5.25 INCH       UNION              MS   PUBLIC

            STORM TOTAL THROUGH 9AM CDT.

0935 AM     HEAVY RAIN       5 E NEW ALBANY          34.49N 88.93W
07/03/2015  M6.32 INCH       UNION              MS   PUBLIC

            RAINFALL TOTAL THROUGH 935AM CDT.

1000 AM     FLASH FLOOD      HERNANDO                34.83N 89.99W
07/03/2015                   DESOTO             MS   BROADCAST MEDIA

            ROADS IN MONTCLAIR SUBDIVISION ARE FLOODED.

1008 AM     FLASH FLOOD      2 SE SOUTHAVEN          34.95N 89.97W
07/03/2015                   DESOTO             MS   PUBLIC

            PORTIONS OF RASCO ROAD CLOSED DUE TO HIGH WATER.

1012 AM     FLASH FLOOD      ALGOMA                  34.18N 89.04W
07/03/2015                   PONTOTOC           MS   PUBLIC

            FLOODING UP TO FRONT PORCH OF HOUSE.

1016 AM     HEAVY RAIN       HERNANDO                34.83N 89.99W
07/03/2015  M3.80 INCH       DESOTO             MS   PUBLIC

            NEARLY FOURS INCHES TOTAL RAINFALL THROUGH 10AM CDT.

1100 AM     FLASH FLOOD      1 SW PONTOTOC           34.24N 89.02W
07/03/2015                   PONTOTOC           MS   PUBLIC

            FLOODED UNDER TANGLEFOOT BRIDGE NEAR PIGGLY WIGGLY.

1125 AM     FLASH FLOOD      NEW ALBANY              34.49N 89.02W
07/03/2015                   UNION              MS   EMERGENCY MNGR

            MULTIPLE ROADS CLOSED ACROSS THE COUNTY. CR115, CR45,
            CR51, HIGHWAY 178, CR238, CR16, CR180, CR180. COUNTY ROAD
            238 IS COMPLETELY CLOSED AND LIKELY WASHED OUT IN AREAS.

&&

AJC
Local storm report, Jul 3, 11:57 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1157 AM CDT FRI JUL 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     FLASH FLOOD      1 NE HORN LAKE          34.97N 90.02W
07/03/2015                   DESOTO             MS   PUBLIC

            CAR PARTIALLY SUBMERGED DUE TO HIGH WATER IN SUTTON
            SUBDIVISION.

&&

AJC
Local storm report, Jul 3, 12:02 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1202 PM CDT FRI JUL 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 AM     FLASH FLOOD      RALEIGH                 35.21N 89.91W
07/03/2015                   SHELBY             TN   BROADCAST MEDIA

            WATER FLOODING INTO HOME NEAR INTERSECTION OF BATTLEFIELD
            DRIVE AND KERWIN DRIVE.

&&

AJC
Local storm report, Jul 3, 12:13 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1213 PM CDT FRI JUL 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 AM     FLASH FLOOD      NEW ALBANY              34.49N 89.02W
07/03/2015                   UNION              MS   EMERGENCY MNGR

            THE LITTLE TALLAHATCHIE RIVER HAS BEGUN TO OVERSPILL IT
            BANKS INTO DOWNTOWN NEW ALBANY. THE PARK ADJACENT TO THE
            RIVER HAS BEEN CLOSED DUE TO FLOODING.

&&

AJC

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:29 PM CDTSpecial Weather StatementMEGLawrence46 min
Jul 2, 8:38 PM CDTSpecial Weather StatementMEGLawrence52 min
Jul 2, 9:13 PM CDTSpecial Weather StatementMEGGreene32 min
Jul 2, 9:15 PM CDTAreal Flood AdvisoryMEGCraighead, Greene, Lawrence, Poinsett3 hr
Jul 2, 9:35 PM CDTSpecial Weather StatementMEGPoinsett40 min
Jul 2, 9:53 PM CDTFlash Flood WarningMEGCraighead, Greene, Lawrence, Poinsett3 hr
Jul 3, 7:52 AM CDTFlash Flood WarningMEGCrittenden6 hr
Jul 3, 8:31 AM CDTFlash Flood WatchMEGClay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more34 hr
Jul 3, 12:00 PM CDTFlash Flood WarningMEGCrittenden3 hr

Nearby

Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.